Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 35, NWS Honolulu, HI

December 2, 20064 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 2, 2006, 11:42 AM HST for 4 counties in Hawaii. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 2, 2006, 11:42 AM HST (21:42 UTC)
Expired
Dec 7, 2006, 4:27 PM HST
In force
5 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2006-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2006-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 022142
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1142 AM HST SAT DEC 2 2006

...STRONG WINDS FOR THE HALEAKALA SUMMIT ON MAUI...

.STRONG WINDS ARE OCCURRING NEAR AND AT THE SUMMIT OF HALEAKALA.
THESE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND MUCH OF SUNDAY
BEFORE SLOWLY DIMINISHING.

HIZ022-031045-
/O.NEW.PHFO.WI.Y.0035.061202T2142Z-061204T0400Z/
HALEAKALA SUMMIT-
1142 AM HST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

OBSERVATIONS AT THE SUMMIT OF HALEAKALA INDICATE THAT SUSTAINED
WINDS ARE IN THE 30 TO 35 MPH RANGE...WITH OCCASIONAL GUSTS NEAR
50 MPH. WINDS ARE EXPECTED TO INCREASE OVERNIGHT TO THE 35 TO 45
MPH RANGE WITH GUSTS NEAR 60 MPH. THESE STRONG WINDS WILL SLOWLY
SUBSIDE ON SUNDAY. 

THESE WINDS WILL ALSO MAKE IT FEEL MUCH COLDER...WITH WIND CHILLS
DOWN TO THE LOWER 20S. VISITORS TO THE SUMMIT WILL NEED TO DRESS WARMLY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.  
$$
NASH
5 follow-up statements
000 
WWHW70 PHFO 030151
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
351 PM HST SAT DEC 2 2006

...STRONG WINDS EXPECTED FOR HALEAKALA SUMMIT ON MAUI...

.STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP OVERNIGHT AND
CONTINUE INTO SUNDAY BEFORE SLOWLY DIMINISHING.

HIZ022-031500-
/O.NEW.PHFO.WI.Y.0035.061203T0151Z-061204T0400Z/
HALEAKALA SUMMIT-
351 PM HST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

ALTHOUGH WINDS HAVE DIMINISHED SOME THIS AFTERNOON...THEY ARE
EXPECTED TO STRENGTHEN AGAIN OVERNIGHT...REACHING THE 25 TO 35 MPH
RANGE WITH GUSTS OVER 45 MPH. THE WINDS WILL THEN SLOWLY SUBSIDE
ON SUNDAY.  

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL ALSO MAKE
IT FEEL MUCH COLDER...WITH WIND CHILLS DOWN INTO THE MID 20S.
VISITORS TO THE SUMMIT WILL NEED TO BE PREPARED FOR THESE WEATHER CONDITIONS.

$$
000 
WWHW70 PHFO 030615
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
815 PM HST SAT DEC 2 2006

...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT ON MAUI...

.MOUNTAIN TOP WINDS ARE LIGHT...AND ARE EXPECTED TO REMAIN LIGHT.
CONTINUE INTO SUNDAY BEFORE SLOWLY DIMINISHING.

HIZ022-030645-
/O.CAN.PHFO.WI.Y.0035.061203T0151Z-061204T0400Z/
HALEAKALA SUMMIT-
810 PM HST SAT DEC 2 2006

...WIND ADVISORY CANCELLED...

STRONG WINDS HAVE NOT DEVELOPED OVER HALEAKALA...AND ARE EXPECTED TO 
REMAIN BELOW ADVISORY LEVEL. THUS THE WIND ADVISORY IS CANCELLED.

$$
CRAIG
000 
WWHW70 PHFO 071359
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
359 AM HST THU DEC 7 2006

...STRONG TRADES TO IMPACT THE HAWAIIAN ISLANDS TODAY...

.BUILDING HIGH PRESSURE BEHIND A SHEAR LINE WILL PRODUCE WINDY
CONDITIONS ACROSS THE WESTERN AND CENTRAL ISLANDS TODAY. TRADES
WINDS UP TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE LOCALIZED AREAS
OF STRONG WINDS. SUCH AREAS INCLUDE VALLEYS...EXPOSED MOUNTAIN
RIDGES...HEADLANDS...LEEWARD SECTIONS...AND OTHER AREAS WHERE
WINDS ARE TYPICALLY FUNNELED...SUCH AS CENTRAL MAUI. THE WINDS ARE
STRONGEST AT LOW LEVELS...SO THE SUMMIT OF HALEAKALA WILL NOT BE
IMPACTED.

HIZ001>021-080300-
/O.NEW.PHFO.WI.Y.0035.061207T1359Z-061208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
359 AM HST THU DEC 7 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

WINDS IN EXCESS OF 30 MPH WITH HIGHER GUSTS CAN BE EXPECTED OVER
SECTIONS OF NIIHAU THROUGH MAUI TODAY. PEOPLE IN AREAS SUSCEPTIBLE
TO STRONG TRADES SHOULD SECURE LOOSE OBJECTS AROUND THEIR PROPERTY.
WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TANABE
000 
WWHW70 PHFO 071806
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
806 AM HST THU DEC 7 2006

...STRONG TRADES TO IMPACT THE HAWAIIAN ISLANDS TODAY...

.STRONG TRADE WINDS WILL BE SPREADING TO THE ENTIRE STATE TODAY
 WITH LOCALIZED WINDS OF 30 MPH OR GREATER. WINDS WILL BE STRONGEST
 IN VALLEYS...MOUNTAIN RIDGES...AND AREAS EXPOSED TO FUNNELLING
 TERRAIN. THE STRONG WINDS ARE LIMITED TO THE LOWER ELEVATIONS...
 THE SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA WILL NOT BE
 IMPACTED.

HIZ023>026-080400-
/O.EXB.PHFO.WI.Y.0035.061207T1806Z-061208T0400Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
806 AM HST THU DEC 7 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY TO INCLUDE PORTIONS OF THE BIG ISLAND WHICH WILL BE IN EFFECT
UNTIL 6 PM HST THIS AFTERNOON.

$$

HIZ001>021-080400-
/O.EXT.PHFO.WI.Y.0035.061207T1806Z-061208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
806 AM HST THU DEC 7 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON.

$$
000 
WWHW70 PHFO 080227
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
427 PM HST THU DEC 7 2006

...THE STRONG TRADE WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...


HIZ001>021-023>026-080330-
/O.CAN.PHFO.WI.Y.0035.000000T0000Z-061208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
427 PM HST THU DEC 7 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR THE STATE. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:45 AM HST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 2, 9:45 AM HST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
945 AM HST SAT DEC 2 2006

.SYNOPSIS...MUCH OF THE STATE WILL EXPERIENCE BREEZY WET TRADES
TODAY. LOCALLY HEAVY RAINFALL AND AN ISOLATED THUNDERSTORM IS ALSO
POSSIBLE OVER WINDWARD AREAS. CONDITIONS WILL BEGIN TO IMPROVE
OVERNIGHT AND DURING SUNDAY...ALTHOUGH WINDS WILL REMAIN ON THE
BREEZY SIDE. MUCH OF THE UPCOMING WORK WEEK LOOKS TO FEATURE
GENERALLY DRY TRADES.
&&

.DISCUSSION...
UPDATE 2...HAVE REISSUED FORECAST PACKAGE TO MAKE THINGS A LITTLE
MORE PESSIMISTIC FOR THE REST OF TODAY. HAVE UPPED POPS A LITTLE BIT
MORE...ESPECIALLY ON LEEWARD SIDES OF THE ISLANDS. RADARS ARE STILL
PAINTING QUITE A BIT OF MOISTURE COMING IN ON LOW LEVEL TRADE
FLOW...ALL THANKS TO REMNANTS OF THE FRONT FROM EARLIER THIS WEEK.
UPPER TROUGH JUST TO OUR WEST IS MAKING THINGS QUITE
UNSTABLE...ESPECIALLY ON THE EASTERN SIDE OF THE CHAIN. COMPARE THE
12Z SOUNDINGS FROM LIHUE AND HILO TO SEE WHAT I MEAN. HAD A FEW
SPOTTER REPORTS OF THUNDER ON BIG ISLAND AND ON MAUI. HAVE GONE
AHEAD AND INTRODUCED ISOLATED THUNDER TO WINDWARD SIDES OF ALL
ISLANDS EXCEPT KAUAI...WHICH SHOULD REMAIN IN A MORE STABLE
ENVIORNMENT THAN ELSEWHERE. KINDA IFFY FOR OAHU TO SEE A T-STORM...
BUT FIGURED IT WOULDNT HURT.

HAVE ALSO MADE SOME ADJUSTMENTS TO THE WINDS TO UP THINGS A BIT
TODAY AND TONIGHT...ESPECIALLY IN CHANNELS...SO HAVE RAISED SCA
FLAGS FOR A LITTLE MORE OF THE COASTAL WATERS. MODELS HINT AT SOME
STRONG 850MB WINDS DEVELOPING OVERNIGHT AND SUNDAY...PERHAPS MEANING
A WIND ADVISORY FOR HALEAKALA. WILL BE LOOKING AT THAT FOR THIS
AFTERNOON.

STILL MONITORING WEB CAMS ON MAUNA KEA. SUMMIT TEMPS NEAR FREEZING
AND IN THE CLOUDS. STILL THINK THERE IS A CHANCE FOR A FEW MORE
SHOWERS...OF BOTH THE RAIN AND SNOW VARIETY SO WILL MAINTAIN WINTER
WX ADVISORY.

OTHERWISE WILL CONTINUE TO MONITOR FOR LOCALIZED FLOODING. SO FAR
THE SHOWERS HAVE BEEN MOVING FAST ENOUGH THAT ALTHOUGH IT COMES DOWN
HEAVILY FOR A SHORT TIME IT DOESNT STAY THAT WAY LONG. STILL
RAINFALL TOTALS ARE EXPECTED TO ADD UP QUITE DECENTLY OVER MAUKA
AREAS TODAY.

UPDATE 1...QUICK UPDATE THIS MORNING FOR A NUMBER OF THINGS. WEB
CAMS SHOW THAT THE FIRST SNOWFALL OF THE WINTER HAS OCCURRED ON THE
SUMMITS OF BIG ISLAND MAINLY ABOVE 13000 FEET. RANGERS THERE HAVE
CLOSED THE ROAD. THUS FAR ONLY 1/2 INCH OF SNOW HAS FALLEN...BUT
WITH MORE PRECIP COMING INTO THE WINDWARD BIG ISLAND CONTAINING SOME
THUNDER...ITS LIKELY ADDITIONAL SNOW WILL OCCUR UP ON THE SUMMITS.
WINTER WEATHER ADVISORY CRITERIA IS FOR AT LEAST 1 INCH OF SNOW TO
OCCUR...SO THUS FAR WE HAVENT MET THAT CRITERIA BUT WITH MORE SNOW
EXPECTED...GUESSING UP TO 3 INCHES POSSIBLE...HAVE GONE AHEAD AND
ISSUED THE ADVISORY.

HAVE ALSO ADJUSTED UPWARD THE POPS FOR THE WINDWARD AREAS OF MOST OF
THE STATE BASED UPON CURRENT RADAR TRENDS. ALSO UPPED THE QPF
AMOUNTS...YOULL SEE THOSE VALUES ON THE NDFD GRAPHICS AND IN THE PFM
TEXT PRODUCT...ALSO BASED UPON RECENT RAIN GAGE REPORTS.

WITH UPPER TROF AROUND AND PLENTY OF LOW LEVEL MOISTURE...THOSE
MODERATE TO LOCALLY STRONG EASTERLY TRADES ARE BANKING UP THE
RAINFALL ALONG MAINLY WINDWARD SECTIONS. HOWEVER IN WEST MAUI SOME
OF THAT PRECIP IS SPILLING INTO LEEWARD AREAS. WITH A NORMALLY DRY
AREA GETTING SOME PRETTY DECENT RAINS...HAVE ISSUED FLOOD ADVISORY
FOR THAT AREA. ITS LIKELY WE MAY HAVE ADDITIONAL FLOOD ADVISORIES
FOR PORTIONS OF THE BIG ISLAND IF RADAR TRENDS INDICATING HEAVY
RAINS JUST OFFSHORE AND PUSHING WESTWARD CONTINUE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY...ALL CHANNELS AND WATERS SOUTHEAST OF BIG
ISLAND THRU MONDAY.

WINTER WEATHER ADVISORY FOR BIG ISLAND SUMMITS...MAINLY ABOVE 13000
FEET...THROUGH THIS AFTERNOON.

&&

NASH

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 6:22 AM HSTWinter Weather AdvisoryHFOHawaii30 hr

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.